Posted 7/9/2022 7:12 PM (GMT -8)
It's good that you are reporting back.
I am experiencing a lot of what you are talking about. As a Bipolar I (net says that means full mania whereas Bipolar II has less mania called hypomania), I take Lithium for the mania and Mirtazapine for the depression. Again, if I am correctly dxed as a bipolar I, and I don't take two meds, the anti-depressant will send me into mania and possible panic attacks. However, the Lithium treats the mania and stops me from going into mania.
You are saying you take Lamotrigine (which webmd.com says, "Lamotrigine is used alone or with other medications to prevent and control seizures. It may also be used to help prevent the extreme mood swings of bipolar disorder in adults."
And Abilify which net says, "It may also be used in combination with other medication to treat depression."
You say, "I have noticed that I am gaining weight ( 17 lbs over a 3 year span )and starting to have breast....I am hungry all the time but I have been able to control my food intake (at least ,most of the time )...I go to the gym three times a week.... My doc tells me that gaining weight is a side affect of lamotrigine on some people and that I do not have much choice.I do not want to go on lithium ( nor does my doc want me to) so, I seem to be stuck between a rock and a hard place . Does anyone have any advice ?????"
On the net I have found both negative and positive as to does Lamotrigine and Ability cause weight gain.
I think keeping a record is the best way to determine that, and you say, "I have noticed that I am gaining weight ( 17 lbs over a 3 year span )and starting to have breast....I am hungry all the time but I have been able to control my food intake (at least ,most of the time )."
I have gained weight, also, on Lithium (mood stabilizer) and the anti-depressant Mirtazapine. Concerning the latter, it says, "Increased appetite" just as you said, "I am hungry all the time."
Taking medicine keeps me going and it seems some pills have side-affects. If we don't take the pills we can have the original illness. If we do take the pills we can have side-affects.
I think by being positive, we can see the good side that the pills are doing: keeping us going and functioning.
There was an era when there were no pills, you just didn't function.
I try to be thankful that I can function.
You say, "The meds are doing their job and I feel pretty good "
That is a huge bonus.